Published on November 8, 2023, 12:42 am
People have been concerned about the side effects of a drug called Ozempic, which led to the tragic death of a woman trying to lose weight for her daughter’s wedding. Trish Webster, 56, was prescribed Ozempic to help her fit into a dress for the special day. However, she ended up dying from gastrointestinal illness, and her husband has blamed the drug for the complications she experienced.
Speaking on 60 Minutes Australia, Trish’s husband, Roy Webster, warned others about using Ozempic for weight loss. He mentioned that she was prescribed the drug by a doctor who thought it was a good idea, even though she didn’t have diabetes. While taking Ozempic along with another weight loss drug called Saxenda, Trish lost 16 kilos in five months but also became very ill.
Trish went back to the doctor multiple times complaining of sickness, diarrhea, and nausea. Unfortunately, Roy found his wife unresponsive one day before their daughter’s wedding. Despite his efforts to save her life through CPR, Trish passed away later that evening.
Roy expressed his regret over not knowing how dangerous Ozempic could be and stated that if he had known the potential risks, he would have never allowed his wife to take it. He emphasized that losing weight wasn’t worth sacrificing her life.
Ozempic is an FDA-approved drug primarily used to treat Type 2 diabetes but has also been used as a weight-loss medication. It works by making people feel full for longer periods by slowing down digestion in the stomach and intestines. However, if the intestines become blocked (a condition known as “ileus”), serious complications can arise.
It is important to note that there are common side effects associated with taking Ozempic. If you experience any of these side effects, it is advised to consult with a healthcare professional:
1. Nausea: The official Ozempic website suggests avoiding fried, greasy, or sweet foods and instead consuming bland, low-fat options like crackers, toast, and rice.
Other recommendations include eating more slowly, getting fresh air outdoors, and avoiding lying down immediately after eating.
This tragic incident serves as a reminder of the potential risks involved with certain weight loss drugs. It is crucial to consult with healthcare professionals before embarking on any weight loss journey and to thoroughly understand the potential side effects of medications prescribed for this purpose. Your health should always be the top priority when considering any weight loss strategies.